Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Jackson, MS

September 13, 2007Warren County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 13, 2007, 5:53 PM CDT for Warren County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2007, 5:53 PM CDT (22:53 UTC)
Expired
Sep 13, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text
Flood severity
None

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 132300
FFWJAN
MSC149-140200-
/X.NEW.KJAN.FF.W.0014.070913T2253Z-070914T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 900 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
FLASH FLOODING FROM VERY HEAVY RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK 
RIDGE...FLOWERS AND BOVINA.

WEATHER SERVICE RADAR AND RAINFALL REPORTS INDICATE THAT NEARLY 
THREE INCHES OF RAIN HAS FALLEN LATE THIS AFTERNOON OVER THE CENTRAL 
PORTIONS OF WARREN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF TWO TO 
THREE INCHES IN THE NEXT SEVERAL HOURS ARE POSSIBLE IN THE WARNED 
AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. RECALL TURN AROUND 
DONT DROWN. 

LAT...LON 3216 9099 3215 9117 3222 9114 3223 9099
      3230 9098 3233 9089 3237 9100 3245 9097
      3250 9112 3258 9106 3257 9095 3245 9094
      3246 9086 3258 9084 3262 9070 3253 9056
      3215 9079 3206 9106
TIME...MOT...LOC 2253Z 180DEG 0KT 3217 9093

$$

MME
1 follow-up statement
000 
WGUS74 KJAN 140133
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CDT THU SEP 13 2007

MSC149-140142-
/X.CAN.KJAN.FF.W.0014.000000T0000Z-070914T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS
832 PM CDT THU SEP 13 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARREN COUNTY...

LAT...LON 3216 9099 3215 9117 3222 9114 3223 9099
      3230 9098 3233 9089 3237 9100 3245 9097
      3250 9112 3258 9106 3257 9095 3245 9094
      3246 9086 3258 9084 3262 9070 3253 9056
      3215 9079 3206 9106
TIME...MOT...LOC 0132Z 180DEG 0KT 3217 9093

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:40 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 13, 2:40 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU SEP 13 2007

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...LATEST RADAR AND SATELLITE
IMAGERY SHOWS TROPICAL STORM HUMBERTO MOVING NORTHEAST OVER
SOUTHWEST LOUISIANA. IT WAS MOVING NORTHEAST TOWARD OUR FORECAST
AREA. ALSO ON THE SURFACE A QUASI-STATIONARY FRONTAL BOUNDARY WAS
NOTED ACROSS THE ARKLAMISS REGION JUST NORTH OF THE INTERSTATE 20
CORRIDOR. OUTER SPIRAL BANDS WERE MOVING ACROSS NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ON A SIDE NOTE AEX GOT A LITTLE OVER AN
INCH IN LESS THAN AN HOUR...WHICH SHOWS HOW HEAVY THE RAINS ARE.
NHC TRACK WILL GENERALLY FOLLOW THE FRONTAL BOUNDARY.

MODELS DO NOT HAVE A GOOD HANDLE ON THIS SYSTEM...BUT THE GFS SEEMS
TO BE THE CLOSEST. WILL FOLLOW THE NHC PROJECTED TRACK FOR THIS SHORT
TERM FORECAST. EXPECT RAINS TO BE HEAVY AT TIMES DURING THE NIGHT INTO
FRIDAY. ISOLATED TORNADOES WILL BE CONCERN WITH THE INCREASE IN SHEAR
FOR AREAS ALONG AND RIGHT OF THE STORM TRACK. EXPECT HUMBERTO TO BE
DOWNGRADED TO TROPICAL DEPRESSION AS IT CROSSES OUR REGION FOR TONIGHT
INTO FRIDAY. SO WILL PUT IN HEAVY AT TIMES WITH 100 PERCENT POPS REGION
WIDE FOR TONIGHT AND PUT THE BEST POPS ACROSS THE EAST HALF FOR
FRIDAY. WITH POPS RANGING FROM 40 WEST TO 90 EAST. EXPECT MOST OF THE
RAIN SHOWERS TO BE DURING THE MORNING...THEN IT SHOULD DECREASE FROM
THE WEST DURING THE AFTERNOON. AS FAR AS LOWS IN CONCERN WILL WENT
WITH THE ORIGINAL FORECAST WITH CLOUDS AND RAIN AROUND FOR LOWS
IN THE LOWER 70S. THINK THAT THE ATMOSPHERE IS TOO MOIST FOR ANY 60S
ACROSS THE REGION FOR TONIGHT. FOR HIGHS THOUGHT THAT THE MODELS WERE
A LITTLE WARM...SO WENT WITH THE LOWER GROUP OF THE ENSEMBLES...WHICH
HAD HIGHS IN THE UPPER 70S TO LOWER 80S. AS FAR AS ADVISORIES ARE
CONCERN WILL CONTINUE LAKE WIND ADVISORIES FOR PORTIONS OF EAST
LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 1 AM. THE FLASH FLOOD WATCH
WILL CONTINUE FROM THIS AFTERNOON UNTIL 6 AM FRIDAY./17/

.PREVIOUS LONG TERM DISCUSSION(FRIDAY NIGHT THROUGH THURSDAY)...BY
FRIDAY EVENING WE SEE HUMBERTO BECOME SHEARED OFF AS A STRONG
SHORTWAVE APPROACHES THE AREA.  THIS SHORTWAVE WILL BRING A COLD
FRONT THROUGH THE ENTIRE CWFA BY SATURDAY MORNING.  GFS HAS COME IN
FASTER WITH THE PROGRESSION OF THIS FRONT...LEAVING MUCH OF THE CWFA
DRY FOR FRIDAY NIGHT. AM NOT READY TO BUY INTO THIS FASTER SOLUTION
AND HAVE LEANED CLOSER TO THE ECMWF AND BUMPED UP POPS OVER THE AREA
FOR FRIDAY NIGHT...GIVING SLGT CHANCE OVER THE SOUTHEAST.

THE FRONT SHOULD CLEAR THE AREA BY SATURDAY MORNING.  WE WILL BEGIN
TO SEE A STRONG SURFACE HIGH NOSE IN FROM THE NORTH BRINGING COOLER
DRIER AIR WITH IT. AS MUCH DRIER AIR FILTERS INTO THE REGION...WE
WILL SEE DEWPOINTS DROPPING TO THE MIDDLE 50S-LOWER 60S THROUGH THE
WEEKEND AND PWATS DROPPING TO BELOW AN INCH THROUGH AT LEAST
TUESDAY.  THIS WILL KEEP THE FORECAST AREA DRY...AND DID NOT NEED TO
MAKE ANY ADJUSTMENTS TO MEX POPS FOR SATURDAY THROUGH THE LONG TERM.

BY THE BEGINNING OF THE WORK WEEK WE WILL BEGIN TO SEE THE UPPER
LEVEL RIDGE OVER THE SOUTHERN PLAINS WORK ITS WAY EAST TO CENTER
ITSELF OVER THE CWFA THROUGH THE MIDDLE OF THE WORK WEEK. THIS
FEATURE REMAINS IN PLACE THROUGH AT LEAST WEDNESDAY.  BY THURSDAY
MODELS HINT AT A DISTURBANCE MOVING ACROSS WEST THE NORTHERN GULF
AND APPROACHING THE AREA FROM THE SOUTHEAST...WHICH RESULTS IN GUI
GIVING HIGHER POPS FOR THURSDAY ESPECIALLY ACROSS THE SOUTH AND
EAST. WENT AHEAD AND PRETTY MUCH STUCK WITH THIS SOLUTION FOR NOW
WITH GIVEN UNCERTAINTY.

THE BIGGEST CHANGES MADE TO TEMPS WERE FOR THE BEGINNING OF THE WORK
WEEK...PRIMARILY TO BUMP UP HIGH TEMPS. THE WARMEST DAYS LOOK TO BE
MON-WED AS THE UPPER LEVEL RIDGE SITS ON TOP OF THE CWFA. DID NOT
MAKE TOO MANY CHANGES TO LOWS THROUGH THE LONG TERM AS THE MAJORITY
OF THEM LOOKED REASONABLE. /14/

&&

.AVIATION...WITH LOW CLOUDS AND SPIRAL BANDS CROSS THE REGION FOR
TONIGHT INTO FRIDAY. EXPECT WIDESPREAD IFR CONDITIONS TO SPREAD
ACROSS THE REGION IN RESPECT TO HEAVY RAINS WITH VISIBILITIES AND CEILINGS.
CONDITIONS SHOULD START TO IMPROVE DURING THE DAY FRIDAY FROM THE WEST
DURING THE AFTERNOON. AS MVFR CONDITIONS MAKES ITS WAY FROM THE
WEST./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  81  69  83 / 100  76  21   9
MERIDIAN      71  81  69  83 / 100  76  25  10
VICKSBURG     73  81  67  82 / 100  61  19   8
HATTIESBURG   75  82  72  86 / 100  69  26  13
NATCHEZ       73  81  69  82 / 100  58  20  10
GREENVILLE    70  79  65  82 / 100  42  17   2
GREENWOOD     71  80  62  81 / 100  74  17   3

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
     072>074.

     LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MSZ059>061.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

     LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR LAZ023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 17
LONG TERM: 14
Hazardous weather outlook, Sep 13, 3:34 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT THU SEP 13 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
334 PM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

VERY HEAVY RAINFALL IS EXPECTED TONIGHT OVER PORTIONS OF THE OUTLOOK
AREA AND A FLASH FLOOD WATCH IS IN EFFECT AS A RESULT. DEEP TROPICAL
MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION HUMBERTO WILL BE
SUPPORTIVE OF TORRENTIAL RAINFALL...ESPECIALLY ALONG AND JUST NORTH
OF WHERE THE CENTER PASSES. WIDESPRAD RAINFALL TOTALS OF TWO TO FOUR
INCHES ARE LIKELY...WITH LOCAL AMOUNTS UP TO EIGHT INCHES POSSIBLE.
PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ADDITIONAL
HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI FRIDAY AS
THE REMNANTS OF HUMBERTO MOVE EAST THE AREA...BUT RAINFALL IS NOT
EXPECTED TO BE AS HEAVY AS TONIGHT.

BASED ON THE LATEST FORECAST TRACK OF HUMBERTO INTO EAST
MISSISSIPPI FRIDAY MORNING...THERE WILL ALSO BE THE POTENTIAL FOR
ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LOUISIANA...AND
CENTRAL AND SOUTH MISSISSIPPI. THE PRIMARY RISK AREA IS ALONG AND
SOUTH OF A LINE FROM WINNSBORO LOUISIANA...TO JACKSON AND DEKALB
MISSISSIPPI.

IN ADDITION TO THE FLOODING AND TORNADO POTENTIAL...A LAKE WIND
ADVISORY IS IN EFFECT FOR WIND GUSTS OF 30 TO 35 MPH ALONG THE PATH
OF HUMBERTO.

OVERALL...CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY FROM WEST TO
EAST DURING THE DAY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW. OTHERWISE...
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Sep 13, 1:10 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT THU SEP 13 2007

MSZ043-048-049-131845-
HINDS MS-RANKIN MS-MADISON MS-
110 PM CDT THU SEP 13 2007

...STRONG STORMS MOVING THROUGH THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS IS MOVING ACROSS THE JACKSON METRO
AREA. AT 105 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR
EDWARDS TO FLORENCE TO PUCKETT...MOVING NORTH AT ABOUT 25 MPH. THE
STORMS WILL BE CAPABLE OF PRODUCING BLINDING RAINFALL AND WIND GUSTS
UP TO 35 MPH ALONG WITH OCCASIONAL LIGHTNING STRIKES AS THEY MOVE
THROUGH EARLY THIS AFTERNOON. A QUICK INCH OF RAINFALL WILL BE
POSSIBLE...SO MOTORISTS SHOULD USE EXTRA CAUTION.

PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES SHOULD STAY IN DOORS
IF POSSIBLE UNTIL THE STORMS PASS.

EEC
Local storm report, Sep 13, 4:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU SEP 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     NATCHEZ                 31.55N 91.39W
09/13/2007  E0 MPH           ADAMS              MS   LAW ENFORCEMENT

            COUPLE OF TREES AND POWER LINES DOWN IN NATCHEZ
            AREA...REPORTED BY ADAMS COUNTY SO.

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:45 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more28 hr
Sep 13, 9:49 AM CDTLake Wind AdvisoryJANAdams, Attala, Claiborne, Clarke, Copiah, Covington and 28 more13 hr
Sep 13, 4:53 PM CDTTornado WarningJANAdams37 min
Sep 13, 5:20 PM CDTTornado WarningJANJefferson40 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.